MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT ALFN/100MM; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC RADIOLUCENT INSERTION HANDLE FOR EXPERT ALFN/100MM; ROD,FIXATION,INTRAMEDULLARY
Model Number 03.010.488
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis device is an instrument and is not implanted / explanted.(b)(6).The device was received and the product evaluation is in progress.No conclusion can be drawn.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the screws would not go in the aiming arm when the surgeon was attempting to insert the proximal locking screws in an adolescent femoral nail during an intramedullary nail of a femur on (b)(6) 2018.The sales consultant further explained that the aiming arm would accept the drill bit, but not the screws.The insertion handle and/or the aiming arm kept the protection sleeve from lining up properly, which eventually led to the transverse interlock not working properly and they had to switch the hole and use the antegrade interlock to lock the screw and complete the procedure.The procedure was successfully completed with no surgical delay.The patient was fine at the end of the procedure.Concomitant device (s) reported: 12.0mm/8.0mm protection sleeve (part # 03.010.063, unknown lot #, qty # 1).This report is for one (1) radiolucent insertion handle.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
A device history record review was performed for the subject device: part no.: 03.010.488.Lot no.: 8402439.Manufacturing location: (b)(4).Release to warehouse date: 31.May.2013.No non conformances (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed for the subject device: it was reported that the screws would not go in the aiming arm when the surgeon was attempting to insert the proximal locking screws in an adolescent femoral nail during an intramedullary nail of a femur on march 7, 2018.The sales consultant further explained that the aiming arm would accept the drill bit, but not the screws.The insertion handle and/or the aiming arm kept the protection sleeve from lining up properly, which eventually led to the transverse interlock not working properly and they had to switch the hole and use the antegrade interlock to lock the screw and complete the procedure.The procedure was successfully completed with no surgical delay.The patient was fine at the end of the procedure.The reported complaint condition of device interaction could not be confirmed or replicated at customer quality (cq) because only the aiming arm and insertion handle were returned.Post manufacturing damage in the form of a burr was observed on the inferior side of the insertion handle hole.Therefore, this complaint is confirmed for post manufacturing damage.The returned insertion handle was manufactured in may 2013 and is over 4 years old.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.The following drawing was reviewed during investigation.Insertion handle.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.The radiolucent insertion handle is part of the titanium cannulated adolescent lateral femoral nail ¿ ex insertion instrument set (01.116.044).When fully assembled as an aiming arm construct, the radiolucent insertion handle is a multi-use device that is used to guide recon and standard screws into the adolescent lateral entry femoral nail.A dimensional inspection of features relevant to this complaint could not be obtained at cq due to the post manufacturing damage.The recon femoral nailing implants - core dossier design & clinical risk management (dcrm) was reviewed and the dcrm adequately addresses this complaint.No design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RADIOLUCENT INSERTION HANDLE FOR EXPERT ALFN/100MM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7393720
Report Number2939274-2018-51422
Device Sequence Number19167299
Product Code HSB
UDI-Device Identifier10886982069061
UDI-Public(01)10886982069061(10)8402439
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K070843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.488
Device Catalogue Number03.010.488
Device Lot Number8402439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2018
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer05/04/2018
Initial Report FDA Received Date04/03/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;